Alert archive / California / Red Flag Warnings in 2011
Red Flag Warning 4, NWS Sacramento, CA
NWS Sacramento, CA issued this red flag warning at Dec 4, 2011, 10:38 AM PST. It took effect at Dec 4, 2011, 10:00 PM PST. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 4, 2011, 10:38 AM PST (18:38 UTC)
- In effect from
- Dec 4, 2011, 10:00 PM PST
- Expired
- Dec 5, 2011, 3:15 PM PST
- In force
- 17 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted, in the capitals the NWS used until 2016.
350 WWUS86 KSTO 041838 RFWSTO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 1038 AM PST SUN DEC 4 2011 .NORTH TO EAST WINDS ARE EXPECTED TO INCREASE AGAIN TONIGHT INTO MONDAY AS THE SURFACE PRESSURE GRADIENT INCREASES AND ANOTHER LOW DROPS INTO THE GREAT BASIN. THE STRONGEST WINDS ARE EXPECTED TO BE OVER THE NORTHERN SIERRA NEVADA WITH CRITICAL FIRE WEATHER CONDITIONS LIKELY THERE. WINDS OVER THE COASTAL MOUNTAINS APPEAR TO BE TRENDING WEAKER THAN ON SATURDAY AS THIS SYSTEM IS FARTHER EAST SO CONCERNS THERE MAY BE LESSENING. DRY WEATHER CONDITIONS ARE EXPECTED TO CONTINUE THROUGH MONDAY WITH UNUSUALLY LOW HUMIDITY LEVELS. FUELS ARE EXTREMELY DRY FOR THIS TIME OF YEAR AND COUPLED WITH GUSTY WINDS IT IS LIKELY FOR BRUSH FIRES TO GET INTO TREES. CAZ221-269-051200- /O.UPG.KSTO.FW.A.0003.111205T0600Z-111206T0600Z/ /O.NEW.KSTO.FW.W.0004.111205T0600Z-111206T0600Z/ STANISLAUS NF WEST OF THE SIERRA CREST- NORTHERN SIERRA INCLUDING THE TAHOE AND ELDORADO NF/S WEST OF THE SIERRA CREST- 1038 AM PST SUN DEC 4 2011 ...RED FLAG WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 PM PST MONDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 221 AND 269... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 PM PST MONDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA: IN CALIFORNIA...FIRE ZONE 221 STANISLAUS NF WEST OF THE SIERRA CREST...FIRE ZONE 269 NORTHERN SIERRA INCLUDING THE TAHOE AND ELDORADO NF/S WEST OF THE SIERRA CREST. * WIND: EAST WINDS 20 TO 35 MPH WITH GUSTS UP TO 65 MPH OVER THE RIDGES AND EXPOSED AREAS AND NORTHEAST WINDS 15 TO 30 MPH WITH GUSTS UP TO 45 MPH ELSEWHERE. * HUMIDITY: HUMIDITY RECOVERIES TONIGHT OF 20 TO 35 PERCENT AND SINGLE DIGIT TO LOW TEENS DURING THE DAY MONDAY. * IMPACTS: LOW HUMIDITIES ALONG WITH GUSTY WINDS WILL LIKELY BRING CRITICAL FIRE WEATHER CONDITIONS. POWER LINES AND BRANCHES MAY BLOW DOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY...WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ CAZ263-264-279-051200- /O.CON.KSTO.FW.A.0003.111205T0600Z-111206T0600Z/ SOUTHEAST EDGE SHASTA-TRINITY NF AND WESTERN PORTIONS OF TEHAMA- GLENN UNIT-LAKE COUNTY PORTION OF LAKE-NAPA-SONOMA UNIT- EASTERN MENDOCINO NF- 1038 AM PST SUN DEC 4 2011 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH MONDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 263...264 AND 279... * AFFECTED AREAS: IN CALIFORNIA...FIRE ZONE 263 SOUTHEAST EDGE SHASTA-TRINITY NF AND WESTERN PORTIONS OF TEHAMA-GLENN UNIT... FIRE ZONE 264 LAKE COUNTY PORTION OF LAKE-NAPA-SONOMA UNIT... FIRE ZONE 279 EASTERN MENDOCINO NF. * WIND: NORTHEAST WINDS 15 TO 30 MPH WITH GUSTS UP TO 45 MPH OVER THE RIDGES AND EXPOSED AREAS AND NORTH TO EAST WINDS 10 TO 25 MPH WITH GUSTS UP TO 35 MPH ELSEWHERE. * HUMIDITY: HUMIDITY RECOVERIES TONIGHT OF 20 TO 35 PERCENT AND SINGLE DIGIT TO LOW TEENS DURING THE DAY MONDAY. * IMPACTS: LOW HUMIDITIES ALONG WITH GUSTY WINDS MAY BRING CRITICAL FIRE WEATHER CONDITIONS. POWER LINES AND BRANCHES MAY BLOW DOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ EK HTTP://WEATHER.GOV/SACRAMENTO
3 follow-up statements
906 WWUS86 KSTO 050000 RFWSTO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 400 PM PST SUN DEC 4 2011 .NORTH TO EAST WINDS ARE EXPECTED TO INCREASE TONIGHT INTO MONDAY AS THE SURFACE PRESSURE GRADIENT STRENGTHENS. THE STRONGEST WINDS ARE EXPECTED TO BE OVER THE HIGHER NORTHERN SIERRA NEVADA WITH CRITICAL FIRE WEATHER CONDITIONS. DRY WEATHER CONDITIONS ARE EXPECTED WITH UNUSUALLY LOW HUMIDITY LEVELS. FUELS ARE EXTREMELY DRY FOR THIS TIME OF YEAR AND COUPLED WITH GUSTY WINDS IT IS LIKELY FOR BRUSH FIRES TO GET INTO TREES. WINDS WILL GRADUALLY DECREASE MONDAY AFTERNOON AND EVENING. CAZ263-264-279-050100- /O.CAN.KSTO.FW.A.0003.111205T0600Z-111206T0600Z/ SOUTHEAST EDGE SHASTA-TRINITY NF AND WESTERN PORTIONS OF TEHAMA- GLENN UNIT-LAKE COUNTY PORTION OF LAKE-NAPA-SONOMA UNIT- EASTERN MENDOCINO NF- 400 PM PST SUN DEC 4 2011 ...FIRE WEATHER WATCH IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 263...264 AND 279... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE FIRE WEATHER WATCH FOR FIRE ZONES 263...264 AND 279. BREEZY NORTHEAST WINDS ARE EXPECTED OVERNIGHT INTO MONDAY WITH LOCAL GUSTS UP TO 40 TO 50 MPH OVER HIGHER RIDGES BUT THE STRONGEST WINDS ARE EXPECTED TO REMAIN TO THE EAST IN THE NORTHERN SIERRA NEVADA. LOCALLY POOR RELATIVE HUMIDITY LEVELS ARE POSSIBLE OVERNIGHT INTO MONDAY AFTERNOON. $$ CAZ221-269-051200- /O.EXT.KSTO.FW.W.0004.111205T0600Z-111206T0300Z/ STANISLAUS NF WEST OF THE SIERRA CREST- NORTHERN SIERRA INCLUDING THE TAHOE AND ELDORADO NF/S WEST OF THE SIERRA CREST- 400 PM PST SUN DEC 4 2011 ...RED FLAG WARNING NOW IN EFFECT FROM 10 PM THIS EVENING TO 7 PM PST MONDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 221 AND 269... THE RED FLAG WARNING IS NOW IN EFFECT FROM 10 PM THIS EVENING TO 7 PM PST MONDAY FOR FIRE ZONES 221 AND 269. * AFFECTED AREA: FIRE ZONE 221 STANISLAUS NF WEST OF THE SIERRA CREST...FIRE ZONE 269 NORTHERN SIERRA INCLUDING THE TAHOE AND ELDORADO NF/S WEST OF THE SIERRA CREST. * WIND: EAST WINDS 20 TO 35 MPH WITH GUSTS UP TO 65 MPH OVER THE RIDGES AND EXPOSED AREAS AND NORTHEAST WINDS 15 TO 30 MPH WITH GUSTS UP TO 45 MPH ELSEWHERE. * HUMIDITY: HUMIDITY RECOVERIES TONIGHT OF 20 TO 35 PERCENT AND SINGLE DIGIT TO LOW TEENS DURING THE DAY MONDAY. * IMPACTS: LOW HUMIDITIES ALONG WITH GUSTY WINDS WILL LIKELY BRING CRITICAL FIRE WEATHER CONDITIONS. POWER LINES AND BRANCHES MAY BLOW DOWN. IT IS LIKELY FOR BRUSH FIRES TO SPREAD INTO TREES WITH THE GUSTY WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY...WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/SACRAMENTO
380 WWUS86 KSTO 051828 RFWSTO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 1028 AM PST MON DEC 5 2011 CAZ221-269-060000- /O.EXT.KSTO.FW.W.0004.000000T0000Z-111206T0000Z/ STANISLAUS NF WEST OF THE SIERRA CREST- NORTHERN SIERRA INCLUDING THE TAHOE AND ELDORADO NF/S WEST OF THE SIERRA CREST- 1028 AM PST MON DEC 5 2011 ...RED FLAG WARNING NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 221 AND 269... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. * AFFECTED AREA: IN CALIFORNIA...FIRE ZONE 221 STANISLAUS NF WEST OF THE SIERRA CREST...FIRE ZONE 269 NORTHERN SIERRA INCLUDING THE TAHOE AND ELDORADO NF/S WEST OF THE SIERRA CREST. * WIND: EAST WINDS 20 TO 35 MPH WITH GUSTS UP TO 65 MPH OVER THE RIDGES AND EXPOSED AREAS AND NORTHEAST WINDS 15 TO 30 MPH WITH GUSTS UP TO 45 MPH ELSEWHERE. * HUMIDITY: HUMIDITY IN THE SINGLE DIGITS TO TEENS TODAY. * IMPACTS: LOW HUMIDITY ALONG WITH GUSTY WINDS WILL CONTINUE CRITICAL FIRE WEATHER CONDITIONS UNTIL 4 PM TODAY. POWER LINES AND BRANCHES MAY BLOW DOWN. IT IS LIKELY FOR BRUSH FIRES TO SPREAD INTO TREES WITH THE GUSTY WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY...WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ SG HTTP://WEATHER.GOV/SACRAMENTO
959 WWUS86 KSTO 052315 RFWSTO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 315 PM PST MON DEC 5 2011 CAZ221-269-060015- /O.CAN.KSTO.FW.W.0004.000000T0000Z-111206T0000Z/ STANISLAUS NF WEST OF THE SIERRA CREST- NORTHERN SIERRA INCLUDING THE TAHOE AND ELDORADO NF/S WEST OF THE SIERRA CREST- 315 PM PST MON DEC 5 2011 ...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 221 AND 269... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE RED FLAG WARNING. WINDS HAVE DECREASED ACROSS THE AREA SO THE RED FLAG WARNING IS CANCELLED. $$ SG
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this red flag warning went out at Dec 4, 9:59 AM PST, 39 minutes earlier.
Area forecast discussion, Dec 4, 9:59 AM PST, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 959 AM PST SUN DEC 4 2011 .SHORT TERM DISCUSSION... OUR NORTH TO NORTHEAST WIND PATTERN WILL RAMP UP AGAIN TONIGHT AND MONDAY MORNING. CHILLY TEMPERATURES AND LIGHTER WIND WILL FOLLOW THROUGH THE MIDDLE OF THE WEEK. THERE IS A VERY STRONG UPPER RIDGE (+3 STANDARD DEVIATIONS ABOVE NORMAL FOR 500MB HEIGHTS) OVER THE EASTERN PACIFIC AND A CONSEQUENTLY STRONG POLAR JETSTREAM THAT IS DRIVING COLD CANADIAN AIR INTO THE GREAT BASIN AND INTERMOUNTAIN WEST. ANOTHER SUCH SHOT OF COLD AIR DIVES INTO NEVADA / UTAH TONIGHT. THE MODELS HAVE STRUGGLED A BIT WITH HOW FAR WEST THE COLD AIR WILL BE...AND WHERE THE JET WILL BE POSITIONED LATER TONIGHT. THIS IN TURN HAS A BIG IMPACT ON HOW MUCH WIND WE GET HERE IN NORTHERN CALIFORNIA. AFTER A CHILLY START TO THE MORNING (27 AT MATHER...28 AT STOCKTON...31 AT BEALE AFB AND 35 DOWNTOWN SAC) TEMPERATURES WILL WARM BACK INTO THE MID 50S TODAY. THERE WON'T BE MUCH WIND TODAY SO A VERY NICE DAY IS ON TAP ACROSS THE REGION. USING A COMPROMISE OF THE GFS/NAM/EC REGARDING THE PLACEMENT OF THE SHORT WAVE TONIGHT...THE UPPER JET STILL LOOKS TO HAVE MORE IMPACT ON THE SIERRA AND LESS ON THE INTERIOR COASTAL MOUNTAINS OF LAKE COUNTY AND THE MENDOCINO NF THAN THE LAST SYSTEM. THE 110KT JET WILL BE AIMED SOMEWHERE SOUTH OF THE HIGHWAY 50 / 395 CROSSING TONIGHT. THE NAM-12 HAS 50KTS OF WIND AT 850 MB ALONG THE WEST SLOPE OF THE SIERRA TONIGHT AND A TIGHT PRESSURE GRADIENT WILL ALSO BE IN PLACE. WE SHOULD SEE SOME GUSTS OVER 60 MPH ALONG THE WEST SLOPES TONIGHT / EARLY MONDAY. THIS WILL COMBINE WITH HUMIDITY UNDER 10 PERCENT TO CREATE CRITICAL FIRE WEATHER CONDITIONS. WHILE GRASSES ARE GREEN...LARGER BRUSH AND TIMBER IS QUITE DRY AND ANY FIRES THAT GET INTO THE TREES COULD SPREAD RAPIDLY IN THE STRONG WIND. WE WILL ISSUE THE RED FLAG WARNING FOR THIS AREA...BUT NOT FOR THE MENDOCINO / SOUTHERN LAKE COUNTY MOUNTAINS BECAUSE OF THE PLACEMENT OF THE JET. THESE AREAS WILL BE BREEZY AS WELL BUT NOT AS WINDY AS YESTERDAY. WE'LL PROBABLY ISSUE A WIND ADVISORY FOR THESE LOCATIONS. THE VALLEYS WILL BE TRICKY TO FORECAST FOR. A COLD 1046MB SURFACE HIGH SETTLES INTO IDAHO AND STRONG MID LEVEL FORCING WILL PROBABLY LEAD TO THE DEVELOPMENT OF A BARRIER JET (GUSTY NORTH WINDS ABOUT 1000 FEET OFF THE GROUND) ALONG THE WEST SIDE OF THE VALLEY. OUR LOCAL WRF SHOWS WINDS INCREASING TO 15 TO 25 MPH WITH GUSTS OVER 35 AT PLACES LIKE VACAVILLE...FAIRFIELD AND DAVIS. REDDING AND RED BLUFF MAY ALSO GET BREEZY. BUT EAST OF THIS CORE OF WIND...INVERSIONS WILL DEVELOP AND IT WILL BE QUITE CHILLY OVERNIGHT. PLACES LIKE FOLSOM...ELK GROVE...MATHER...RANCHO MURIETTA...LODI AND STOCKTON / MODESTO COULD DROP INTO THE UPPER 20S WITH AREAS OF FROST. THIS WILL MAKE IT CHALLENGING TO ISSUE ANY SORT OF WIND ADVISORY GIVEN THE CONTRAST OF CONDITIONS THROUGHOUT THE FORECAST ZONES. WE WILL PROBABLY NEED TO LIMIT ANY WIND ADVISORIES TO THE DELTA. WILL FURTHER EVALUATE THIS FOR THE AFTERNOON PACKAGE. MONDAY WILL START WINDY IN THE MOUNTAINS AND ALONG THE WEST SIDE OF THE VALLEY...AND CHILLY WITH PATCHY FROST ALONG THE EASTERN VALLEYS. WINDS DECREASE BY AFTERNOON WITH HIGHS IN THE LOWER TO MID 50S. MONDAY NIGHT HAS A BETTER CHANCE OF MORE WIDE SPREAD FROST WITH LESS WIND REGION-WIDE. TEMPERATURES ON TUESDAY WILL PROBABLY ONLY MAKE IT INTO THE MID 40S...WITH ANOTHER CHILLY NIGHT IS ON TAP TUESDAY NIGHT. SG .EXTENDED DISCUSSION (THURSDAY THROUGH SUNDAY) NO SIGNIFICANT CHANGES TO EXTENDED FORECAST. HIGH AMPLITUDE RIDGING CONTINUES WEDNESDAY NIGHT THEN WEAKENS ON THURSDAY WHEN MODELS INDICATE A WEAK LOW SLIDING DOWN INTO CALIFORNIA. NOT MUCH MOISTURE ASSOCIATED WITH THIS WEAK 'INSIDE SLIDER' SO HAVE KEPT THE FORECAST DRY WITH SEASONAL TEMPERATURES. WINDS SHOULD BE FAIRLY LIGHT THROUGH THE PERIOD EXCEPT FOR BREEZY DOWNSLOPE FLOW ALONG THE WESTERN SIERRA OVERNIGHT/EARLY MORNING. JBB && .AVIATION... VFR CONDITIONS WITH NORTH SURFACE WINDS UP TO 10 KTS EXPECTED TODAY. A 110 KT NE TO SW ORIENTED JETSTREAM WILL MOVE FROM NEVADA INTO THE SIERRA TONIGHT. GUSTY N SURFACE WINDS DEVELOP ALONG THE WEST SIDE OF THE SACRAMENTO VALLEY AFTER MIDNIGHT 36015G35KT. WINDS WILL BE STRONGEST 1000 TO 2000 FEET AGL. THESE WINDS COULD MIX DOWN TO KRDD...KSMF AND KSAC TONIGHT. LLWS IS POSSIBLE AT ALL TERMINAL SITES OVERNIGHT. GUSTY WINDS WILL CONTINUE UNTIL 1200 LST THEN DECREASE TOWARD AFTERNOON. IN THE SIERRA NE GUSTS OVER 55KTS WILL CREATE STRONG TURBULENCE W OF THE CREST TONIGHT AND MONDAY. SG && .STO WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 10 PM THIS EVENING TO 10 PM PST MONDAY WEST SLOPE NORTHERN SIERRA NEVADA. FIRE WEATHER WATCH FROM THIS EVENING THROUGH MONDAY EVENING CLEAR LAKE/SOUTHERN LAKE COUNTY...MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY. &&
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 4, 2:45 PM PST | Wind Advisory | STO | 21 hr |
Nearby
Red Flag Warnings in California, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.